MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-10-32G
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Booked revision case due to dislocation post previous fracture.Head and liner revised from +0 head to +8 head and mdm.Mdm trialed on table and case completed.This pi is for the dislocation.
 
Additional Manufacturer Narrative
An event regarding recurrent dislocations due to incorrect selection involving trident liner was reported.The event was confirmed through review of the provided medical records and x-rays by a clinical consultant.Method & results: -device evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted trident liner.The poly liner has no obvious changes other than explantation damage.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: conclusion of assessment a marginally stable hip arthroplasty was present in 2014 with cup malposition in low inclination, mainly due to inappropriate use of a 10° offset liner in combination with a slightly short leg in the hip joint due to inadequate reconstruction of femoral head neck length.The marginal stability of the arthroplasty was further compromised after the `irst hip dislocation associated with a fall of the patient in 2018.This caused rupture of the hip capsule with loss of soft tissue stability in the joint and no prospect of adequate capsular healing due to further recurrent dislocation in short intervals.Recurrent dislocation required revision surgery with exchange of the bearing for an mdm construct with longer femoral head in jan 2019.-device history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: the investigation concluded that inappropriate use of a 10° offset liner contributed to the recurrent dislocations which led to this revision surgery.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 10° X3 INSERT 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8311368
Report Number0002249697-2019-00589
Device Sequence Number2253558
Product Code LPH
UDI-Device Identifier07613327039870
UDI-Public07613327039870
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number623-10-32G
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight85